Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 8, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Mar 27, 2005, 6:01 PM CST for 5 counties in Alabama. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2005, 6:01 PM CST (00:01 UTC)
- Expired
- Mar 27, 2005, 8:00 PM CST
- In force
- 119 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Chambers County, AL, Lee County, AL, Macon County, AL, Montgomery County, AL, Tallapoosa County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 821 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 280004
FFWBMX
ALC017-081-087-101-123-280200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
601 PM CST SUN MAR 27 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHAMBERS COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...LANETT...LAFAYETTE
LEE COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...OPELIKA...AUBURN
SOUTHEASTERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA
MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA
THIS INCLUDES THE CITY OF MONTGOMERY
MACON COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF TUSKEGEE
* UNTIL 800 PM CST
* AT 557 PM CST...FLASH FLOODING WILL CONTINUE FROM A TRAINING
THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLEY...
STROUD...SOCIETY HILL...SNOWDOUN...SMITHS STATION...SALEM...
NOTASULGA...MILSTEAD...DANNELLY FIELD AND CUSSETA.
ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS...AS WELL AS LOW LYING URBAN AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND. TURN AROUND DONT DROWN
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3207 8632 3207 8640 3225 8639 3235 8649
3241 8645 3241 8631 3250 8625 3240 8607
3245 8589 3269 8570 3275 8559 3311 8558
3312 8524 3284 8518 3254 8501 3243 8542
3225 8544 3234 8604 3198 8600 3198 8629
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 3:20 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Mar 27, 3:20 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 320 PM CST SUN MAR 27 2005 .DISCUSSION...ONCE AGAIN A VERY ACTIVE WEATHER DAY. DUE TO THAT THIS WILL BE SHORT AND SLIGHTLY LATE. ROUND TWO OF SEVERE WEATHER IS OVER US. THE BEST TORNADO THREAT CONTINUES TO BE SOUTH AND EAST. AT 21Z RADARS WERE SHOWING GREAT ROTATION IN THE MONTGOMERY AREA. THE MAIN SURFACE LOW IS ROUGHLY AROUND DALLAS COUNTY WITH A COLD FRONT TRAILING TO THE SOUTHWEST. THE WARM FRONT MSAS ROUGHLY HAD IT ANALYZED NORTH OF MONTGOMERY TO AUBURN. THIS STORM SYSTEM WILL MOVE EASTWARD THROUGH THE AFTERNOON AND OVERNIGHT. AFTER SUNSET STILL EXPECT THINGS TO DIE DOWN A BIT AND BY MIDNIGHT EXPECT TO SEE JUST RAIN. SOME LIGHT RAIN WILL LINGER INTO MONDAY ESPECIALLY IN THE VICINITY OF THE UPPER. ONCE THIS EVENT FINISHES UP HIGH PRESSURE WILL BUILD AND THE NEXT WEATHER SYSTEM WILL AFFECT CENTRAL ALABAMA STARTING ON THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 47 54 38 76 / 90 50 0 0 ANNISTON 48 55 41 78 / 80 40 0 0 BIRMINGHAM 47 57 41 78 / 60 40 0 0 TUSCALOOSA 46 60 42 79 / 50 20 0 0 CALERA 47 59 41 78 / 60 30 0 0 AUBURN 49 58 42 77 / 80 10 0 0 MONTGOMERY 51 59 42 79 / 50 10 0 0 TROY 51 59 41 78 / 50 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH ALMOST ENTIRE AREA THOUGH 5 PM. && 80/80
Hazardous weather outlook, Mar 27, 1:22 PM CST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 122 PM CST SUN MAR 27 2005 ALZ011>015-017>050-272130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 122 PM CST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NEARLY ALL OF CENTRAL ALABAMA TODAY. THE SECOND ROUND OF SEVERE WEATHER WILL CONTINUE THROUGH THE AFTERNOON HOURS AND INTO THE EVENING. THIS IS DUE TO THE RAPIDLY APPROACHING COLD FRONT AND BEING IN THE WARM SECTOR. THE MAIN THREAT ACROSS AREAS SOUTH OF INTERSTATE 85 AND EAST OF INTERSTATE 65 WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. THIS AREA WILL BE THE MOST UNSTABLE AND HAVE THE GREATEST SHEAR. ACROSS THE REST OF THE FORECAST AREA...THE MAIN THREAT WILL BE LARGE HAIL AND POSSIBLE ISOLATED SUPERCELLS. THE RISK OF TORNADOES IS ALWAYS POSSIBLE WITH ANY SUPERCELL THUNDERSTORM. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY). BY THE END OF THE WORK WEEK...ANOTHER SYSTEM IS EXPECTED TO BRING ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY...WHICH SOME MAY BE STRONG ON FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. KH/JDD
In the hours before
Local storm report, Mar 27, 4:42 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
442 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM FLASH FLOOD MONTGOMERY 32.35N 86.28W
03/27/2005 MONTGOMERY AL AMATEUR RADIO
ROADS CLOSED DOWNTOWN MONTGOMERY
&&
MBAERSpecial weather statement, Mar 27, 4:47 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 447 PM CST SUN MAR 27 2005 ALZ021-272315- CLEBURNE- 447 PM CST SUN MAR 27 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL 515 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 447 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER HEFLIN...MOVING NORTHEAST AT 50 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HEFLIN... EDWARDSVILLE...FRUITHURST AND PINEY WOODS THROUGH 515 PM CST.
Special weather statement, Mar 27, 4:52 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 452 PM CST SUN MAR 27 2005 ALZ020-272315- CHEROKEE- 452 PM CST SUN MAR 27 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 515 PM CST... AT 452 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTH OF CEDAR BLUFF...MOVING NORTHEAST AT 50 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GAYLESVILLE AND CEDAR BLUFF THROUGH 515 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Mar 27, 5:18 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 518 PM CST SUN MAR 27 2005 ALZ044-272345- MONTGOMERY- 518 PM CST SUN MAR 27 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY COUNTY UNTIL 545 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 515 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MATHEWS...MOVING NORTHEAST AT 55 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MOUNT MEIGS AND MATHEWS THROUGH 545 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 12/SIRMON
Special weather statement, Mar 27, 5:30 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 530 PM CST SUN MAR 27 2005 ALZ038-045-047-280000- CHAMBERS-LEE-MACON- 530 PM CST SUN MAR 27 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MACON...LEE AND CHAMBERS COUNTIES UNTIL 600 PM CST... AT 528 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MILSTEAD...MOVING NORTHEAST AT 45 MPH. A TORNADO WATCH IS IN EFFECT UNTIL 12 AM CST. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SHORTER...HARDAWAY... MILSTEAD...TUSKEGEE...NOTASULGA...LOACHAPOKA...AUBURN AND OPELIKA THROUGH 600 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Mar 27, 6:00 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 PM CST SUN MAR 27 2005 ALZ038-280030- CHAMBERS- 600 PM CST SUN MAR 27 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS COUNTY UNTIL 630 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 555 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES EAST OF WAVERLY...MOVING NORTHEAST AT 55 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WAVERLY... LAFAYETTE...CUSSETA...VALLEY...MILLTOWN...LANETT...FIVE POINTS AND STROUD THROUGH 630 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 12/SIRMON
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.